Thunderstorm Wind, Cheyenne
- When
- April 27, 4:34 AM MST
- Where
- Cheyenne County, 14 mi N of Arapahoe
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.050, -102.167
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 27, 12:37 AM MST, 3 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 137 AM MDT SAT APR 27 2002 TEMPERATURES...WINDS...PRECIPITATION...THEY ALL PRESENT A CHALLENGE FOR THIS FORECAST AS VIGOROUS MID LEVEL TROUGH CONTINUES TO MOVE EAST TODAY OVER THE CENTRAL PLAINS. LATEST WATER VAPOR IMAGERY SHOWS LOW MOVING ALONG THE COLORADO/NEW MEXICO BORDER. ETA TRACKS THE FEATURE DECENTLY ENOUGH SO PREFER THAT MODEL. TROUGH AXIS WILL MOVE OVER THE FORECAST AREA TODAY BETWEEN 12Z AND 18Z. MID LEVEL TEMPERATURES WILL COOL WITH FEATURE...SO THE AIR MASS WILL BE SOMEWHAT UNSTABLE. ETA CAPES SHOW WEAK INSTABILITY OVER THE AREA...BUT ENOUGH TO KEEP THUNDERSTORMS MENTIONED IN THE FORECAST. ETA ALSO DEVELOPS A WEAK BAROCLINIC ZONE ALONG THE KANSAS/NEBRASKA BORDER BY 18Z AS SURFACE LOW TRACKS ACROSS KANSAS. THIS ALSO LEADS ME TO BELIEVE CONVECTION HAS A CHANCE TO DEVELOP INTO THE EARLY AFTERNOON ESPECIALLY OVER THE EASTERN ZONES. SURFACE LOW WILL MOVE EAST FAIRLY QUICKLY...BUT IT WILL BE DEEP ENOUGH TO PRODUCE SOME GUSTY WINDS LATE THIS MORNING/AFTERNOON. WINDS MAY BRIEFLY REACH WIND ADVISORY CRITERIA...BUT THEY SHOULD BE RELATIVELY SHORT IN DURATION. WILL GO WITH WINDY WORDING...BUT NOT ISSUE ANY ADVISORY. LOW CLOUDS AND FOG THIS MORNING WILL INHIBIT RAPID WARMING THIS MORNING...BUT CLOUDS SHOULD DISSIPATE BY THE AFTERNOON IN DEVELOPING DOWNSLOPE FLOW. AGAIN...THE AIR MASS WILL BE SOMEWHAT UNSTABLE...SO A CUMULUS FIELD SHOULD DEVELOP IN THE AFTERNOON. WILL STAY CLOSE TO NUMERICAL GUIDANCE...BUT WILL DROP TEMPERATURES SOMEWHAT. AIR MASS BEGINS TO DRY TONIGHT...AND A WEAK COOL SURGE WILL MOVE THROUGH THE AREA. HOWEVER...TEMPERATURES MAY ACTUALLY BE WARMER SUNDAY DUE LACK OF CLOUD COVER. OTHERWISE...WILL CONTINUE WITH DRY FORECAST UNTIL WEDNESDAY WHEN BROAD TROUGH DEVELOPS OVER THE WESTERN UNITED STATES. .GLD...NONE. MENTZER
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 308 AM MDT SAT APR 27 2002 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION MAY BE NEEDED EAST OF MCCOOK NEBRASKA TO GOVE KANSAS LINE TODAY. A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE TRI-STATE AREA TODAY. THE AIR MASS WILL BE UNSTABLE THROUGH THE EARLY AFTERNOON...ESPECIALLY EAST OF HIGHWAY 83. ALTHOUGH SCATTERED THUNDERSTORMS WILL OCCUR THIS MORNING OVER MOST OF THE AREA...THE BEST CHANCE FOR SEVERE WEATHER WILL BE EAST OF A MCCOOK NEBRASKA TO GOVE KANSAS LINE. THE MAIN THREAT WITH THE STORMS WILL BE HAIL. THUNDERSTORM ACTIVITY WILL DIMINISH AFTER 10 AM MDT (11 AM CDT) WEST OF THE LINE. HOWEVER...STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP. && MENTZER
The Goodland radar (KGLD), 53 km away, was scanning. The volume nearest the first event began at 11:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5280750.